Alert archive / North Carolina / Gale Warnings in 2008
Gale Warning 17, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale warning at Sep 25, 2008, 4:14 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2008, 4:14 PM EDT (20:14 UTC)
- Expired
- Sep 26, 2008, 4:16 AM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Sep 25, 2:57 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Sep 25, 2:57 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
257 PM EDT THU SEP 25 2008
.SYNOPSIS...
STRONG COASTAL LOW PRESSURE EAST OF THE SOUTH CAROLINA COAST WILL
MOVE ONSHORE OVER SOUTHEASTERN NORTH CAROLINA LATE TONIGHT AND
THEN INLAND ON FRIDAY. THE LOW WILL BECOME ABSORBED IN ANOTHER LOW
WELL OFFSHORE FRIDAY NIGHT AND ACCELERATE TOWARD NEW ENGLAND
SATURDAY. WEAK HIGH PRESSURE WILL BUILD OVER THE REGION SUNDAY
THROUGH TUESDAY BEFORE A COLD FRONT USHERS IN MORE FALL-LIKE
TEMPERATURES WEDNESDAY THROUGH LATE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
WATER VAPOR IMAGERY SHOWS DRIER AIR WRAPPING IN AROUND BACK SIDE
OF LOW ACROSS MUCH OF OUR CWA. THIS HAS AT LEAST TEMPORARILY CUT
OFF BULK OF THE PRECIPITATION. LOCAL ARW MODEL AND TO A LESSER
EXTENT THE GFS SHOWS THIS LULL IN PRECIPITATION...BUT SHOWS RAIN
STARTING TO WRAP BACK INTO THE REGION AFTER 21Z AND CONTINUING
THRU EARLY FRIDAY MORNING. WILL HAVE CATEGORICAL POPS THRU ABOUT
06Z THEN REDUCE SOMEWHAT TO THE LIKELY RANGE THRU EARLY MORNING
FRIDAY. TEMPERATURES WILL FALL VERY LITTLE OVERNIGHT FROM PRESENT
READINGS.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS LOW PRES MOVES INLAND ON FRIDAY...FCST SOUNDINGS SHOW DECENT
MOISTURE AND SOME INSTABILITY...ESPECIALLY EARLY IN THE DAY. WILL
CONTINUE LIKELY POPS OVER THE WESTERN HALF OF THE CWA IN CLOSER
PROXIMITY TO THE LOW THRU THE DAY TOMORROW...TAPERING BACK TO LOW
CHC EAST. MAX TEMPS SHOULD BE IN THE 75 TO 80 DEGREE RANGE. RAIN
CHANCES DIMINISH TO LOW CHC FRIDAY NIGHT AND SLGT CHC SATURDAY AS
SFC LOW MOVES INLAND THEN IS ABSORBED BY STRONGER TROPICAL LOW
WELL EAST OF THE REGION. THE COMBINED LOWS WILL THEN ACCELERATE
TOWARD NEW ENGLAND SATURDAY. TEMPS FRIDAY NIGHT WILL BE A COUPLE
OF DEGREES COOLER THAN TONIGHT BUT WITH MORE SUNSHINE...MAX TEMPS
SATURDAY SHOULD BE INTO THE LOWER AND MIDDLE 80S.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
WITH WEAK HIGH PRESSURE IN PLACE...SUNDAY THROUGH TUESDAY PERIOD
WILL BE RELATIVELY DRY WITH ONLY CLIMATOLOGICAL POPS DRIVEN BY
SMALL SCALE PROCESSES. RAIN CHANCES INCREASE BY LATE TUESDAY THRU
WEDNESDAY AS A COLDFRONT APPROACHES FROM THE WEST AND WEAK LOW
PRES MOVES UP THE COAST. COLDFRONT MOVES OFFSHORE BY EARLY
THURSDAY FOLLOWED BY MORE FALL-LIKE TEMPERATURES. ENSEMBLE MOS
GUIDANCE AND HPC GUIDANCE INDICATES MINS IN THE MIDDLE AND UPPER
50S AWAY FROM THE WATER BY THURSDAY AND FRIDAY MORNINGS.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
PREDOMINANT MVFR CEILINGS THIS AFT/EVENING...DROPPING TO IFR
OVERNIGHT AS RAIN FILLS IN. LOOK FOR MAINLY IFR CEILINGS UNTIL
JUST AFTER DAYBREAK...WITH HEIGHTS LIFTING TO 4-5K FT. TSRA WILL
BE POSSIBLE IN THE AFTERNOON.
CONDITIONS SHOULD CLEAR UP INTO THE WEEKEND WITH VFR PREDOMINANT.
&&
.MARINE...
WIND IN THE DRY SLOTTED SECTION FROM OCRACOKE TO OREGON INLET
DROPPED TO AROUND 20-25KT THIS AFT...BUT EXP THEM TO PICK UP SOME
THIS EVENING AS THE LOW APPROACHES. THE MODELS ARE UNDERESTIMATING
THE STRENGTH OF THE LOW AS SEEN BY AIRCRAFT REPORTS...SO ARE
LIKELY UNDOING WINDS SLIGHTLY THIS EVENING. HAVE BUMPED THEM UP
AND CONTINUE WIND ADV FOR COASTAL COUNTIES...AND GALES FOR THE
COASTAL WATERS/PAM SOUND OVERNIGHT AS THE LOW MOVES N. THE ALB
SOUND HAS ALREADY DROPPED BELOW TO SCA...AND WATERS N OF OREGON
INLET WILL DROP THIS EVENING AND ARENT EXP TO SEE ENOUGH OF AN
INCREASE OVERNIGHT TO BUMP THEM BACK TO GALES. COASTAL FLOODING
WILL COME DOWN AFT THIS EVENINGS HIGH TIDE...AND CONTINUE RECEDE
AS WIND DIRECTION FINALLY SHIFTS AWAY FROM NE TO SE. SEAS REMAIN
HIGH BUT ARE GRADUALLY COMING DOWN THANKS TO WEAKENING WINDS THIS
THIS AFTERNOON. STILL SEEING 10-15FT SEAS THIS EVENING...GRADUALLY
COMING DOWN OVERNIGHT.
ALL WIND HEADLINES EXP TO DROP EARLY FRI...BUT LINGERING HIGH
SEAS/SURF/RIPS COULD CONTINUE HEADLINES FOR COASTAL WATERS AND COASTAL
COUNTIES. SEAS WILL START TO COME DOWN FRI...BUT BY SAT THE N-WARD
MOVING STORM NEAR THE GRAND TURKS COULD RAISE SEAS OFFSHORE AND
SEND SWELL TO THE COAST. BY SUN AND INTO NEXT WEEK THE WINDS LOOK
TO REMAIN BELOW SCA AND SEAS UNDER 5 FT AS LINGERING EFFECTS FROM
THESE LOWS DIMINISHES. HOWEVER...A DISTANT STORM OVER THE N
ATLANTIC COULD TRIGGER SOME LONG PERIOD 15-17 SEC SWELLS BY MON
NIGHT/TUE. THOUGH SEAS STILL EXP UNDER SCA...COULD SEE AN
INCREASED RIP THREAT THROUGH MID WEEK.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ095-104.
WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR NCZ095-103-104.
WIND ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR NCZ046-047-080-
081-093-094.
COASTAL FLOOD WARNING UNTIL 8 PM EDT THIS EVENING FOR
NCZ093>095-103.
MARINE...GALE WARNING UNTIL 5 AM EDT FRIDAY FOR AMZ135-152-154-156-158.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM EDT FRIDAY FOR
AMZ130.
GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR AMZ150.
&&
SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...CTC
AVIATION...SJ
MARINE...SJHazardous weather outlook, Sep 25, 11:44 AM EDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1144 AM EDT THU SEP 25 2008 NCZ029-044-045-079-090>092-261545- MARTIN-PITT-WASHINGTON-GREENE-DUPLIN-LENOIR-JONES- 1144 AM EDT THU SEP 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. AN ISOLATED TORNADO WILL BE POSSIBLE MAINLY LATE THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SIGNIFICANT WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ046-080-261545- TYRRELL-BEAUFORT- 1144 AM EDT THU SEP 25 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. AN ISOLATED TORNADO WILL BE POSSIBLE MAINLY LATE THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SIGNIFICANT WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-261545- OUTER BANKS DARE- 1144 AM EDT THU SEP 25 2008 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. WIND ADVISORY. THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. AN ISOLATED TORNADO WILL BE POSSIBLE MAINLY LATE THIS AFTERNOON INTO EARLY THIS EVENING. A HIGH THREAT OF RIP CURRENTS WILL CONTINUE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL CONTINUE TO BE A HIGH THREAT OF RIP CURRENTS ALONG THE BEACHES THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-261545- OUTER BANKS HYDE- 1144 AM EDT THU SEP 25 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. WIND ADVISORY. THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. AN ISOLATED TORNADO WILL BE POSSIBLE MAINLY LATE THIS AFTERNOON INTO EARLY THIS EVENING. A HIGH THREAT OF RIP CURRENTS WILL CONTINUE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL CONTINUE TO BE A HIGH THREAT OF RIP CURRENTS ALONG THE BEACHES THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-261545- CARTERET- 1144 AM EDT THU SEP 25 2008 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. HIGH SURF ADVISORY. WIND ADVISORY. THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. AN ISOLATED TORNADO WILL BE POSSIBLE MAINLY LATE THIS AFTERNOON INTO EARLY THIS EVENING. THERE IS A HIGH THREAT FOR RIP CURRENTS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL CONTINUE TO BE A HIGH THREAT OF RIP CURRENTS ALONG THE BEACHES THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ047-081-261545- MAINLAND DARE-MAINLAND HYDE- 1144 AM EDT THU SEP 25 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. AN ISOLATED TORNADO WILL BE POSSIBLE MAINLY LATE THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SIGNIFICANT WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ093-094-261545- CRAVEN-PAMLICO- 1144 AM EDT THU SEP 25 2008 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. WIND ADVISORY. THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. AN ISOLATED TORNADO WILL BE POSSIBLE MAINLY LATE THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SIGNIFICANT WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-261545- ONSLOW- 1144 AM EDT THU SEP 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. AN ISOLATED TORNADO WILL BE POSSIBLE MAINLY LATE THIS AFTERNOON INTO EARLY THIS EVENING. THERE IS A HIGH THREAT FOR RIP CURRENTS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL CONTINUE TO BE A HIGH THREAT OF RIP CURRENTS ALONG THE BEACHES THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 11
In the hours before
Special weather statement, Sep 25, 3:26 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 326 PM EDT THU SEP 25 2008 NCZ095-098-252130- CARTERET-ONSLOW- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...JACKSONVILLE 326 PM EDT THU SEP 25 2008 ...BANDS OF HEAVY RAIN AND THUNDERSTORMS TO AFFECT CARTERET AND ONSLOW COUNTIES... SEVERAL BANDS OF HEAVY RAIN WITH SOME EMBEDDED THUNDERSTORMS WILL AFFECT CARTERET AND ONSLOW COUNTIES THROUGH 530 PM. THESE SHOWERS AND THUNDERSTORMS WILL HAVE THE CAPABILITY OF PRODUCING WIND GUSTS TO 45 MPH...TORRENTIAL RAINFALL AMOUNTS OF 1 TO 2 INCHES AND OCCASIONAL LIGHTNING STRIKES. COMMUNITIES IN THE PATH OF THESE STORMS INCLUDE...JACKSONVILLE...HOLLY RIDGE...CAMP LEJEUNE...SWANSBORO...EMERALD ISLE...RICHLANDS AND CATHERINE LAKE. 11
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 3:53 PM EDT | Special Marine Warning | MHX | 37 min | |
| Sep 25, 4:05 PM EDT | Tornado Warning | MHX | Onslow | 40 min |
| Sep 25, 4:13 PM EDT | Tornado Warning | MHX | Carteret, Onslow | 32 min |
| Sep 25, 4:14 PM EDT | Small Craft Advisory for Winds | MHX | 104 min | |
| Sep 25, 5:58 PM EDT | Small Craft Advisory | MHX | 10 hr | |
| Sep 25, 6:13 PM EDT | Coastal Flood Statement | MHX | 50 hr | |
| Sep 25, 7:47 PM EDT | Coastal Flood Advisory | MHX | Pamlico | 12 hr |
Nearby
Gale Warnings in North Carolina, 2008Every gale warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.